MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/14HOLE/301MM/RT-STER; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/14HOLE/301MM/RT-STER; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.414S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Id - case# reported as csn (b)(4).Patient weight is unknown.Date of event is an unknown date in 2018.Additional procodes: hrs, hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter email address is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 the patient underwent a hardware removal of a broken variable angle locking compression plate (va-lcp) condylar plate and ten (10) screws.The hardware was originally implanted on (b)(6) 2018.Patient was revised to a retrograde femoral rod.The patient¿s limb was entirely reduced from the initial surgery and allowed for an intramedullary nail (im).The procedure was successfully completed with no surgical delay.Patient status is stable.The surgeon noted that the patient was undergoing radiation treatment for cancer prior to and after the initial surgery on (b)(6) 2018.He believes that this treatment negatively affected the patient¿s ability to create new bone and heal the fracture.After months of load bearing by the plate, as opposed to load sharing which typically happens when a bone begins to heal, the plate snapped.Concomitant devices: trauma screws (part: unknown, lot: unknown, quantity: 10).This report is for a 4.5mm va-lcp curved condylar plate/14-hole/301mm/right-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part: 02.124.414s; lot: l337638; manufacturing site: (b)(4); release to warehouse date: april 04, 2017; expiry date: march 01, 2027.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.The raw material was confirmed to be correct per the specification and norm (b)(4) for stainless steel implants for surgery with no non-conformance noted.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/14HOLE/301MM/RT-STER
Common Device Name
IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7915522
Report Number2939274-2018-53972
Device Sequence Number13667274
Product Code JDP
UDI-Device Identifier10886982042903
UDI-Public(01)10886982042903
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.414S
Device Catalogue Number02.124.414S
Device Lot NumberL337638
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/22/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018; THERAPY DATE: (B)(6) 2018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR